Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
Microgynon as a defence for murder. Anyone else had a personality transplant on it?(43 Posts)
Been taking microgynon for just over a week after switching from cilest which has been discontinued. I'm a mess. I can't stop crying, I'm angry like I've never been before (the amount of self restraint it took not to ram my car into a twattily parked car outside the shop earlier was frightening). I'm depressed, had suicidal thoughts and simultaneously knackered and can't sleep. I hate the world. I can't connect emotionally with anyone or anything. Has anyone had shocking symptoms on this pill? I'm not taking tonight's pill and have booked an appointment with GP nurse for next Friday. I'm so annoyed as going away with DP for his big birthday tomorrow so was looking forward to awesome sex too. I'm so angry I feel like I could actually murder and feel nothing in doing it (only half joking!!!). How long did it take after stopping before you felt back to normal?! I can't take it any more! Help!
Took it very long time ago for about a week. Cried, cried and cried some more. A friend sent me to bed with some chocolate and I never took it again.
Bloody hell. You just reminded me that this happened to me too. Brilliant contraceptive because you'd rather kill the man than shag him.
It was when the family started barricading themselves in the bathroom while psycho mother rampaged around the house that I thought, hang on a minute...
And the gp didn't believe me first time, so next time I went back with DH and he agreed to change my prescription.
I went bat shit at DH because he'd eaten my yoghurt. Even now, 27 years later, raspberry-yoghurt-gate is remembered. Just one example - there were many.
Not me but one of my best friends effectively became Linda Blair on it. She was weeping, screaming, her mental health took a huge nose dive. I basically had to throw her in my car and launch her into the doctors to get reviewed.
He shrugged and said "huh, works for others."
Yes. Worked great as contraception as we were never talking to each other long enough to have sex. I switched to Yasmin and was fine but don't have hormonal BC any more.
I was on it for a few years.
I thought I was broken, never put it down to the pill until I came off it.
It made me seriously depressed but I never made the connection so stayed on it for several months. It was only when I stopped taking it that I realised the effect it had on me!
I used marvelon for a while and that was brilliant. I now have the copper coil
Yes! I was on it at 19 and it gave me RAGE. I hit my boyfriend at the time round the head with a stool and screamed a tantrum in the middle of Oxford street. Thought I was going to die. It was horrible.
Yes it was the first pill I was put on aged 18, just starting Uni and I truly thought I was having some kind of breakdown, unable to cope, very negative thoughts etc. Luckily a female GP locum listened to me after 3 months of hell when the usual (male) GP had dismissed everything as just "stress" of being a new student in a new city. It was changed and within 2 weeks I was able to enjoy life normally again. Hideous stuff!
I remember flirting with jumping in front of a tube train when I was bent out of shape on it some years ago.
Yasmeen or Cerazette served me much better.
Yes. I was put on it at 19 when I was a student nurse and a newly wed. My GP wrote me off sick with depression for a few months. My new DH wondered what the hell happened when he was coming home to a wife who hadn't moved out of her crouched position in the chair all day. I'm just glad I didn't have a driving licence back then. I never realised just how bad it was until I stopped taking it and the fog suddenly cleared.
I had a personality transplant for about 3 months when I came off it after being on it for about 10 years. As soon as I realised the link between coming off the pill and my mood swings/tearfulness I felt better and more in control! And then back to normal after a bit.
My husband hung up the washing and I literally screamed at him and threatened to leave him because I thought he was only doing it to make a point that I hadn't done it yet... I had actually messaged him a few hours before asking him to do it!
good luck at the doctors.
Do whatever you feel comfortable with but in case it is helpful - I no longer use anything except condoms and feel much better. In a long term relationship they aren't a passion killer as you get your little system in place (bedside draw, he deals with it). And the apps that track periods are bang on for letting me know when mine is about to come!
Didn’t affect my mood but sent my blood pressure sky high. I’m talking “I’m just going to get another machine dear as this one seems to be broken” levels.
I was changed to mercilon and all was fine.
God this sounds scary.
It has no effect on me, other than stopping me getting pregnant, but I think I'm probably one of the lucky ones.
I hope the doctor is helpful!
I’m still taking Cilest, it’s called Cilique now but it’s the same thing - ask your gp???
I don't know whether it affected my mood, but I grew an ovarian cyst the size of a tennis ball, and had to be operated on while pregnant. Microgynon wasn't responsible for the pregnancy as I'd come off it by then, but it may have caused the cyst. I wouldn't take contraceptive pills again, though I'm now of an age where it's less of an issue.
That's interesting about cilique. Will ask about that. Cilest was great, no problems ever. Seriously I've never felt so mentally ill in my entire life. My house is a shit pit and I don't care at all. I have to try to tackle it this afternoon but every time I think about starting I start crying. I'm also hungry all the time? Trying to lose a bit of weight but this is making it hard, and I feel like I haven't got the mental capacity to resist the hunger as being hangry on top of the hormonal rage is too much to take. I've had to sit down with my DC and ask them basically to ignore me and don't pay attention if mummy is crying or shouting and that I've taken medicine that's made my mood a bit funny. I'm trying to act normally but failing. Staying off Facebook as my thumb starts twitching to really let loose with saying horrible things to people I know. I'm hoping it at least eases a bit by tomorrow if I don't take another as I'm broken. I'm a broken woman right now. Two weeks ago I was on top of the world. I've sat on my arse for Two days basically crying and hating the world. It ruined my birthday too. I don't even really celebrate my birthday but I sat through a nice meal with my family trying not to cry because they took ages to bring out the peppercorn sauce and my steak went cold. I made my dad complain as I knew if I complained I'd be vicious and cause a scene. I know I'm ranting but I have to let it out. Thanks for sharing your experiences. At least I feel it's confirmed its the pill and not that I'm having a breakdown.
That sounds really scary but also really familiar. Not microgynon (I was relatively ok with that) but my first 3 weeks on the nexplanon implant I went psycho. Raging, non stop crying, hated myself and everyone around me... and then it just settled. Thank god. I kept telling dh it was just the hormones but he was a saint for putting up with it.
It’s not you op, the normal you is still in there and it will come back! Get yourself to the gp and howl until they change it!
I was never told that there were other options and just blindly continued to take it for years. It made me ragey and that was the beginning of me gaining weight too.
I can understand needing to give things a chance but people should be told that if it doesn't feel right, there are other pills to try.
No, the complete opposite actually and it was the only pill I could take long term without issue. DD1 was originally prescribed Rigevidon for PCOS (it’s supposedly ‘just the same’ according to GP, but much cheaper) but she had so many issues on it she was moved to Microgynon and has no problems now. Which just goes to show how contraceptive pills with supposedly the same active ingredients can effect different women in completely different ways. There is currently a supply issue with Microgynon and I couldn’t get DDs latest prescription filled. Pharmacist suggested Rigevidon as ‘exactly the same’ (despite the GP having FINALLY accepted it isn’t ok for DD!) . NO IT FUCKING ISNT. I’m sick to death of, (frankly, so far, always men) pharmacists and Doctors taking the ‘silly little woman’ attitude to individual women’s concerns regarding their reproductive health. I don’t care if the active hormonal content is the same, the additional ingredients and delivery mechanism isn’t and THEY DO NOT EFFECT EVERY WOMAN THE SAME!!!! GRRRR.
PS OP I hope you get the right option for you and the GO listens to your concerns